MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix AB; Porcine Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix AB; Porcine Surgical Mesh
Catalog Number 1152020
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Infection (1930); Seroma (2069); Impaired Healing (2378)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As per patient advocate: ni/ni/ni - the patient had a small bowel obstruction and underwent surgery which included creation of an ileostomy.On (b)(6) 2021- the patient underwent an ileostomy reversal and abd wall reconstruction procedure with implant of a xenmatrix ab graft (device #1).Post implant the patient experienced wound healing issues, seromas, infections and was treated with wound care and antibiotics.On (b)(6) 2022- the patient was diagnosed with a ventral hernia and underwent repair with implant of the phasix mesh (device #2).On (b)(6) 2022 - the patient was diagnosed with an incarcerated incisional hernia and underwent repair with the implant of a soft mesh (device #3).As reported, the patient has not had any of the meshes removed.As reported, patient experienced multiple post operative complications including wound healing issues and chronic abdominal pain.Patient has had multiple epidural injections and had a pain stimulator with no relief.Reportedly, the patient is currently experiencing "inflammation in her gut and swelling in her left leg." patient has seen at least 4 different gastroenterologists for her gastrointestinal issues, had been diagnosed with a pancreas and kidney cysts which continue to be monitored.The patient has been referred to an allergist for evaluation and possible reactivity testing.This file represents device #1 (xenmatrix ab mesh).
 
Additional Manufacturer Narrative
Based on the information provided, no determination can be made regarding the degree to which the xenmatrix ab implant used to treat the patient may have caused or contributed to the patient's postoperative course.The adverse reactions section of the instructions for use (ifu) supplied with the device identifies seroma and infection as known potential complications associated with use of the product.A review of the manufacturing records was conducted and confirmed that the product was manufactured in accordance with established specifications.To date, this is the only reported complaint associated with this manufacturing lot of 37 units distributed.Note, the date of event (07-apr-2021) is considered to be a best estimate.This mdr represents the xenmatrix ab (device #1).Additional mdrs were submitted to represent the phasix mesh (device #2) and soft mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XenMatrix AB
Common Device Name
Porcine Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50021379
Report Number1213643-2026-00944
Device Sequence Number16080724
Product Code PIJ
UDI-Device Identifier00801741074295
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number1152020
Device Lot NumberHUDS1116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale